Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 166, NWS Wichita, KS

June 16, 2006Butler County, Chase County, Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2006, 10:47 PM CDT for Butler County, Chase County, Cowley County, Kansas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2006, 10:47 PM CDT (03:47 UTC)
Expired
Jun 16, 2006, 11:45 PM CDT
In force
58 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Butler County, KS, Chase County, KS, Cowley County, KS

The radar

The Wichita radar (KICT), 81 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 11:07 PM CDTTSTM WND GST 55Leon, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 8:23 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2031 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 170347
SVRICT
KSC015-017-035-170445-
/O.NEW.KICT.SV.W.0166.060617T0347Z-060617T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT FRI JUN 16 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
  CHASE COUNTY IN CENTRAL KANSAS.

* UNTIL 1145 PM CDT.

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTH OF
  LEON TO 22 MILES WEST OF DEXTER...MOVING EAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ATLANTA....BURDEN....CAMBRIDGE....CASSODAY....CEDAR POINT....
  COTTONWOOD FALLS....DEXTER....ELMDALE....HYMER....LATHAM....LEON...
  .MAPLE CITY....MATFIELD....MATFIELD GREEN....SAFFORDVILLE....STRONG
  CITY....WONSEVU....BAZAAR....EL DORADO LAKE.

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  DAMAGING WINDS OF 60 TO 75 MILES AN HOUR...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3851 9682 3700 9683 3701 9652 3809 9652
      3809 9636 3851 9636

$$

KETCHAM
4 follow-up statements
000 
WWUS53 KICT 170357
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1057 PM CDT FRI JUN 16 2006

KSC015-017-035-170445-
/O.CON.KICT.SV.W.0166.000000T0000Z-060617T0445Z/
CHASE KS-BUTLER KS-COWLEY KS-
1057 PM CDT FRI JUN 16 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN COWLEY...
EASTERN BUTLER AND CHASE COUNTIES UNTIL 1145 PM CDT...

AT 1056 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS OF 80 TO 90 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
STRONG CITY TO LEON TO 5 MILES SOUTHEAST OF ARKANSAS CITY...AND 
MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR ATLANTA BY  1105 PM CDT.
  NEAR STRONG CITY BY  1110 PM CDT.
  NEAR LATHAM BY  1115 PM CDT.

THE TOWNS OF EL DORADO LAKE...WONSEVU...HYMER...ELMDALE...CASSODAY...
MAPLE CITY...MATFIELD...MATFIELD GREEN...BAZAAR AND CAMBRIDGE ARE
ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3851 9682 3700 9683 3701 9652 3809 9652
      3809 9636 3851 9636

$$

SCHRECK
000 
WWUS53 KICT 170417
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CDT FRI JUN 16 2006

KSC015-017-035-170445-
/O.CON.KICT.SV.W.0166.000000T0000Z-060617T0445Z/
CHASE KS-BUTLER KS-COWLEY KS-
1117 PM CDT FRI JUN 16 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN COWLEY...
EASTERN BUTLER AND CHASE COUNTIES UNTIL 1145 PM CDT...

AT 1116 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF DUNLAP
TO 10 MILES EAST OF LEON TO HARDY...AND MOVING EAST AT 30 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CHASE...EASTERN BUTLER AND EASTERN COWLEY COUNTIES...INCLUDING THE
TOWNS OF LATHAM...BURDEN...BAZAAR...MATFIELD GREEN...MATFIELD...MAPLE
CITY...DEXTER...CAMBRIDGE AND SAFFORDVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3851 9682 3700 9683 3701 9652 3809 9652
      3809 9636 3851 9636

$$

SCHRECK
000 
WWUS53 KICT 170435
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT FRI JUN 16 2006

KSC015-017-035-170445-
/O.CON.KICT.SV.W.0166.000000T0000Z-060617T0445Z/
CHASE KS-BUTLER KS-COWLEY KS-
1135 PM CDT FRI JUN 16 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN COWLEY...
EASTERN BUTLER AND CHASE COUNTIES UNTIL 1145 PM CDT...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DUNLAP TO 8 MILES SOUTHWEST OF EUREKA TO GRAINOLA...
AND MOVING EAST AT 30 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CHASE...EASTERN BUTLER AND EASTERN COWLEY COUNTIES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3851 9682 3700 9683 3701 9652 3809 9652
      3809 9636 3851 9636

$$

SCHRECK
000 
WWUS53 KICT 170445
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1146 PM CDT FRI JUN 16 2006

KSC015-017-035-170456-
/O.EXP.KICT.SV.W.0166.000000T0000Z-060617T0445Z/
CHASE KS-BUTLER KS-COWLEY KS-
1146 PM CDT FRI JUN 16 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COWLEY...EASTERN
BUTLER AND CHASE COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 1142 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3851 9682 3700 9683 3701 9652 3809 9652
      3809 9636 3851 9636

$$

SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:56 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 16, 7:56 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT FRI JUN 16 2006

.UPDATE...
FORWARD PROPAGATING MCS IN PROGRESS OF FURTHER ORGANIZING FROM
CENTRAL KS SOUTHWARD INTO NORTHWESTERN OKLAHOMA THIS EVENING.
DCAPE OF 1000 TO 1300 J/KG AHEAD OF THIS MCS WILL ALLOW FOR
ADDITIONAL COLD POOL GENERATION WITHIN THE MCS. INTENSITY OF MCS
MAY ALSO BE SUSTAINED THIS EVENING BY DEVELOPING SOUTHERLY
LOW-LEVEL JET OF AROUND 40 KT OR SO. EXPECTING OCCASIONAL BOWING
SEGMENTS TO CONTINUE FOR AT LEAST THE NEXT COUPLE OF HOURS...WITH
SEGMENTS BOWING TOWARD THE NORTHEAST POSING THE GREATEST THREAT
FOR DAMAGING WIND GUSTS. HAVE UPDATED HAZARDOUS WEATHER OUTLOOK
FOR THIS SCENARIO. AFTER MIDNIGHT...THE MAIN THREATS WILL
TRANSITION FROM SEVERE WX TO LOCALLY HEAVY RAINFALL.

CARUSO

&&

.PREV DISCUSSION... /ISSUED 318 PM CDT FRI JUN 16 2006/

DISCUSSION...

TONIGHT:
LITTLE DOUBT FORECAST FOCUS IS ON +TSRA...ESPECIALLY ACROSS CENTRAL &
SC KS. HIGH AMPLITUDE MID-UPR PATTERN CONTINUES TO DOMINATE CENTRAL
PLAINS WITH TROF...ORIENTED ALMOST N/S ACROSS WRN KS...TO MOVE SLOWLY
E TOWARD CENTRAL KS EARLY SAT MORNING. THEREFORE...SFC COLD FRONT TO
LIKEWISE MOVE SLOWLY E/SE ALLOWING RICH...DEEP-LAYER MOISTURE TO CON-
TINUE STREAMING N/NE ACROSS SC & CENTRAL KS. AS OVERALL PATTERN GRAD-
UALLY TRANSITIONS E...DEEP-LAYER ASCENT TO GRADUALLY INCREASE THEREBY
INCREASING +RA POTENTIAL ACROSS CENTRAL & SC KS WITH GREATEST THREAT
FOR +RA SLATED FROM 9PM ONWARD. FLASH FLOOD GUIDANCE...BOTH 1 & 3
HOURLY...RUNNING 2.5-3.0 SO WILL CHECK SWING ON ANY FLOOD/FLASH
FLOOD WATCH FOR TIME BEING.

SAT:
WIDESPREAD (+)TSRA SLATED ALL AREAS AS PREVIOUSLY-MENTIONED MID-UPPER
TROF CONTINUES EWD DRIFT TOWARD ERN KS. SLOW EWD TRANSITIONING OF
PATTERN DICTATES INCREASING POPS TO 60-80% WITH AXIS OF HIGHEST POPS
ALIGNED WITH FLINT HILLS.

SAT NIGHT-SUNDAY NIGHT:
CHANCES FOR TSRA GRADUALLY DIMINISHES AS BROADENING MID-UPR TROF
CONTINUES EWD DRIFT TOWARD MID-MS VALLEY. INHERITED POPS APPEARED
KOSHER.

MON-WED
NO SIGNIFICANT CHANGES TO INHERITED FORECAST.

WED-NEXT FRI:
A FEW TSRA ARE POSSIBLE OVER PRIMARILY CENTRAL KS WED NIGHT AS 500-MB
SHORTWAVE...PROGGED TO MOVE E ALONG NE/KS BORDER...SWEEPS A WEAK COLD
FRONT SE TOWARD CENTRAL KS. DRY WEATHER SLATED FOR REST OF THE PERIOD
AS UPSTAIRS HIGH COVERING SRN PLAINS DOMINATES.

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  81  65  88 / 100  80  50  40
HUTCHINSON      68  81  65  90 / 100  80  40  30
NEWTON          69  80  65  88 / 100  80  50  40
ELDORADO        69  81  66  86 / 100  80  50  40
WINFIELD-KWLD   69  83  66  85 / 100  80  60  40
RUSSELL         63  82  62  91 / 100  60  30  20
GREAT BEND      63  82  62  91 / 100  60  30  20
SALINA          68  80  66  92 / 100  70  40  30
MCPHERSON       69  80  65  91 / 100  80  40  30
COFFEYVILLE     69  81  67  85 /  90  60  60  50
CHANUTE         68  81  66  84 /  90  70  50  50
IOLA            68  81  66  84 /  90  70  50  40
PARSONS-KPPF    69  81  66  85 /  90  70  60  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 16, 7:48 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
748 PM CDT FRI JUN 16 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
748 PM CDT FRI JUN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

AN ORGANIZED LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE
EASTWARD THROUGH MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS THIS
EVENING. THE MAIN THREATS FROM THE SEVERE THUNDERSTORMS WILL BE
DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL UP TO QUARTER SIZE.

LATE TONIGHT...THE MAIN THREAT WILL TRANSITION FROM SEVERE WEATHER TO
LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...WIDESPREAD THUNDERSTORMS...CAPABLE OF LOCALLY HEAVY
RAINS...WILL CONTINUE ACROSS THE REGION WITH THE GREATER CHANCES
FOR HEAVY RAINS OCCURRING ALONG THE FLINT HILLS.

ON SATURDAY NIGHT...THUNDERSTORMS WILL CONTINUE...WITH THE GREATER
CHANCES SLATED FOR OKLAHOMA BORDERING COUNTIES. THE THUNDERSTORMS
SHOULD NOT BE SEVERE.

ON SUNDAY AND SUNDAY NIGHT...THE CHANCES FOR THUNDERSTORMS WILL
GRADUALLY DIMINISH IN A WEST TO EAST MANNER...ESPECIALLY OVER
CENTRAL KANSAS SUNDAY NIGHT. THE THUNDERSTORMS SHOULD NOT BE
SEVERE.

ON MONDAY AND MONDAY NIGHT...THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS...PRIMARILY OVER SOUTHEAST KANSAS. THE THUNDERSTORMS
SHOULD NOT BE SEVERE. A FEW THUNDERSTORMS MAY LINGER IN SOUTHEAST
KANSAS ON TUESDAY...HOWEVER THESE THUNDERSTORMS...SHOULD THEY
PERSIST...SHOULD NOT BE SEVERE.

AFTER A FAIRLY BRIEF INTERMISSION TUESDAY NIGHT AND WEDNESDAY...
THE NEXT CHANCE OF THUNDERSTORMS...AND THE CHANCES ARE SLIGHT...
WOULD BE SLATED FOR WEDNESDAY NIGHT FOR AREAS GENERALLY ALONG...
AND NORTHWEST...OF A LINE FROM KINGMAN...TO WICHITA...TO
COTTONWOOD FALLS. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THE
THUNDERSTORMS WILL BE SEVERE...SO ONE IS ENCOURAGED TO LISTEN FOR
SUBSEQUENT HAZARDOUS WEATHER OUTLOOKS...ESPECIALLY THOSE ISSUED
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS CENTRAL AND
SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/JMC

In the hours before

Local storm report, Jun 16, 10:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CDT FRI JUN 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND GST     WICHITA                 37.69N 97.34W
06/16/2006  E60 MPH          SEDGWICK           KS   TRAINED SPOTTER

            60 MPH GUST REPORTED AT 45 ST. NORTH AND 135.

&&

RBL
Local storm report, Jun 16, 10:35 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT FRI JUN 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     3 ESE BEL AIRE          37.75N 97.22W
06/16/2006  M64.00 MPH       SEDGWICK           KS   ASOS

            64 MPH WIND GUST REPORTED AT JABARA AIRPORT.

&&

CDB
Special weather statement, Jun 16, 10:35 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT FRI JUN 16 2006

KSZ053-170415-
CHASE-
1035 PM CDT FRI JUN 16 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE COUNTY...

AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
HERINGTON TO 6 MILES WEST OF BURNS...AND MOVING EAST AT 35 MPH.

DAMAGING WINDS OF 60 TO 75 MPH ARE POSSIBLE WITH THESE STORMS.

PEOPLE IN CHASE COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE
READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

JAKUB
Local storm report, Jun 16, 10:36 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1036 PM CDT FRI JUN 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND GST     MULVANE                 37.48N 97.24W
06/16/2006  E60 MPH          SEDGWICK           KS   AMATEUR RADIO

&&

CDB
Local storm report, Jun 16, 10:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1042 PM CDT FRI JUN 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     TSTM WND GST     3 ESE BEL AIRE          37.75N 97.22W
06/16/2006  M62 MPH          SEDGWICK           KS   ASOS

            62 MPH WIND GUST REPORTED AT JABARA AIRPORT.

&&

CDB
Local storm report, Jun 16, 10:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT FRI JUN 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND DMG     NEWTON                  38.04N 97.34W
06/16/2006                   HARVEY             KS   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREE DAMAGE THROUGHOUT THE COUNTY.

&&

CDB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:55 PM CDTSevere Thunderstorm WarningICTRussell65 min
Jun 16, 8:01 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell59 min
Jun 16, 8:07 PM CDTSevere Thunderstorm WarningICTBarton53 min
Jun 16, 8:43 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno62 min
Jun 16, 9:03 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline57 min
Jun 16, 9:25 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick, Sumner65 min
Jun 16, 9:34 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline56 min
Jun 16, 9:43 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno46 min
Jun 16, 10:11 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Harvey, Marion, Sedgwick, Sumner64 min
Jun 16, 11:22 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood59 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.